Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 21, 2007, 5:13 PM CDT for Norman County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 21, 2007, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 55 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.2 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 212213 SVRFGF MNC107-212315- /O.NEW.KFGF.SV.W.0003.070421T2213Z-070421T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 513 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORMAN COUNTY IN NORTHWEST MINNESOTA... * UNTIL 615 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED OVER HENDRUM...OR 27 MILES NORTH OF FARGO...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALSTAD AT 520 PM CDT... HADLER AT 540 PM CDT... LOCKHART AT 550 PM CDT... FLAMING AT 615 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4735 9683 4716 9682 4749 9609 4750 9661 $$ 7
2 follow-up statements
000 WWUS53 KFGF 212250 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 550 PM CDT SAT APR 21 2007 MNC107-212315- /O.CON.KFGF.SV.W.0003.000000T0000Z-070421T2315Z/ NORMAN MN- 550 PM CDT SAT APR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL NORMAN COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES NORTHEAST OF PERLEY...OR 22 MILES NORTH OF FARGO...MOVING TO THE EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 6 MILES WEST OF BORUP BY 615 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4748 9673 4718 9681 4717 9640 4748 9633 $$ GV
000 WWUS53 KFGF 212313 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 613 PM CDT SAT APR 21 2007 MNC107-212323- /O.EXP.KFGF.SV.W.0003.000000T0000Z-070421T2315Z/ NORMAN MN- 613 PM CDT SAT APR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NORMAN COUNTY WILL EXPIRE AT 615 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4748 9673 4718 9681 4717 9640 4748 9633 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 21, 3:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT SAT APR 21 2007 .SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REACHED OVER EXTREME SOUTHEAST ND TO INITIATE CUMULUS DEVELOPMENT. EXPECT CONTINUED DEVELOPMENT BUT NO STRONG SHORTWAVE IS EVIDENT ON WATER VAPOR TO QUICKLY DEVELOP THUNDERSTORMS. MAIN THETA-E BOUNDARY IS STILL OVER CENTRAL ND WHILE THE SURFACE TROUGH IS BROAD AND STILL DEVELOPING. SO DO NOT EXPECT EXPLOSIVE AND WIDESPREAD DEVELOPMENT OF STORMS NEXT SEVERAL HOURS THOUGH SOME SEVERE STORMS POSSIBLE AS SURFACE BASED CAPE VALUES HAVE CLIMBED PAST 1000 J/KG AND BOUNDARIES ARE EVIDENT ON VISUAL IMAGES...THE MOST OBVIOUS ONE EXTENDING FROM NEAR MBG TO NORTHWEST OF FAR. THE THETA-E GRADIENT CATCHES UP TO THE SURFACE TROUGH LATE TONIGHT AND IS COINCIDENT WITH ARRIVAL OF THE STRONG SHORTWAVE NOW CAUSING CONVECTION OVER WESTERN NE...WHICH WILL CAUSE FRONTOGENESIS ALONG THE TROUGH/FRONT BY 06Z. SO EXPECT HEAVY TSTORMS THIS EVENING WITH HAIL/DAMAGING WIND POSSIBLE...BUT THE MOST WIDESPREAD HEAVY RAIN BY LATE EVENING AND AFTER MIDNIGHT. ON THE BRIGHT SIDE...MODELS ARE MOVING THE FRONT ALONG ON SUNDAY AND RAIN TO END FROM THE WEST SOONER THAN WE WERE SUGGESTING. NEW RAINFALL AMOUNTS OF 1.5 INCHES STILL EXPECTED TONIGHT/EARLY SUNDAY. FLASH FLOOD ISSUES REMAIN BUT WILL HAVE TO BE BASED ON EXACTLY WHERE THE HEAVIER TRAINING STORMS TRACK. DID NOT CONSIDER SHOWER POSSIBILITIES MUCH ON MON NIGHT/TUE BUT NAM/GFS MOVE AREAS OF SHOWERS INTO THE AREA EVEN ONTO THE SURFACE- 850 MB RIDGE. SO KEPT THEM OUT FOR NOW. .LONG (WED-FRI) MAIN FOCUS FOR LATE NEXT WEEK WILL BE A SHORT WAVE TROUGH PASSING THROUGH THE STATE THURSDAY NIGHT INTO FRIDAY. 12Z GFS SHOWING VORT MAX OVER WRN CWA FROM 12Z TO 18Z FRIDAY...WHILE ECMWF IS KEEPING MOST SIG VORTICITY TO THE NORTH OF CWA...WITH WAVE PASSING THROUGH DRG THE AFTN. HPC BLEND TENDING TOWARD GFS SOLUTION AS THE WEEK GOES ON...THUS WENT WITH GFS TIMING FOR PRECIP STARTING AFT 06Z FRIDAY...AND BEGINNING TO CLEAR OUT FRIDAY AFTN. .AVIATION VFR CONDS WITH AREAS OF MVFR CONDS WILL CONT ACROSS ERN ND AND NW MINNESOTA DURING DAYLIGHT HOURS TODAY. HOWEVER...ISOLATED TO SCATTERED TSTMS WILL DEVELOP ACROSS FAR ERN ND THIS EVENING...AND ADVECT INTO NW MN. BY MIDNIGHT...SIGNIFICANT CONVECTIVE DEVELOPMENT WILL OCCUR ALONG A SFC BOUNDARY STRETCHING FROM KABR...THROUGH KFAR...AND NE TO AROUND KINL. THIS BOUNDARY WILL CONTINUE TO MOVE SLOWLY EASTWARD WITH STRONG THUNDERSTORMS AND HEAVY PRECIPITATION OCCURRING ALONG AND EAST OF IT AS THE SFC LOW MOVES INTO THE CWA FROM ERN SD. .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ039-049-052-053. MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ003-029. && GV
Hazardous weather outlook, Apr 21, 6:37 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 637 AM CDT SAT APR 21 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 637 AM CDT SAT APR 21 2007 ...MORE HEAVY RAIN AND SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION THIS AFTERNOON AND OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING AREA OF LOW PRESSURE WILL BRING THE THREAT FOR ANOTHER ROUND OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS PARTS OF THE REGION LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...A FEW SEVERE ARE EXPECTED TO DEVELOP AFTER 4PM MAINLY ACROSS EASTERN NORTH DAKOTA SHIFTING EASTWARD INTO MINNESOTA LATER IN THE EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS. THE PRIMARY THREAT AREA WILL BE OVER EXTREME SOUTHEAST NORTH DAKOTA INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA WHERE 1 TO 2 INCHES OF RAIN FELL FRIDAY EVENING. ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE TONIGHT. AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL END FROM WEST TO EAST ACROSS THE REGION SUNDAY WITH EASTERN AREAS POTENTIALLY SEEING MORE RAINFALL A GOOD PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR SEVERE WEATHER AND RAINFALL REPORTS. VOELKER
In the hours before
Local storm report, Apr 21, 4:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
400 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 E ELLIOTT 46.40N 97.79W
04/20/2007 E0.75 INCH RANSOM ND PUBLIC
0953 PM TSTM WND GST 8 SE EAST GRAND FORKS 47.85N 96.89W
04/20/2007 M58.00 MPH POLK MN MESONET
PEAK WIND MEASURED AT 60 MPH AT 2158 CDT BY MNDOT RWIS
WIND SENSOR.
1030 PM TSTM WND GST 2 S GRAND FORKS 47.89N 97.07W
04/20/2007 M61.00 MPH GRAND FORKS ND NWS EMPLOYEE
WIND MEASURED BY DAVIS WIND SENSOR
1045 PM TSTM WND DMG 12 ENE EAST GRAND FORKS 48.00N 96.78W
04/20/2007 POLK MN PUBLIC
STATIONARY TRAVEL TRAILER BLOWN OVER BY WIND GUST
ESTIMATED AT 65 MPH.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:16 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 55 min |
| Apr 21, 4:32 AM CDT | Flash Flood Watch | FGF | Clay, Wilkin | 24 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.